Economics at your fingertips  

Symmetry, mutual dependence, and the weighted Shapley values

André Casajus

Journal of Economic Theory, 2018, vol. 178, issue C, 105-123

Abstract: We pinpoint the position of the (symmetric) Shapley value within the class of positively weighted Shapley value to their treatment of symmetric versus mutually dependent players. While symmetric players are equally productive, mutually dependent players are only jointly (hence, equally) productive. In particular, we provide a characterization of the whole class of positively weighted Shapley values that uses two standard properties, efficiency and the null player out property, and a new property called superweak differential marginality. Superweak differential marginality is a relaxation of weak differential marginality (Casajus and Yokote, 2017). It requires two players' payoff for two games to change in the same direction whenever only their joint productivity changes, i.e., their individual productivities stay the same. In contrast, weak differential marginality already requires this when their individual productivities change by the same amount. The Shapley value is the unique positively weighted Shapley value that satisfies weak differential marginality.

Keywords: TU game; Weighted Shapley values; Symmetry; Mutual dependence; Weak differential marginality; Superweak differential marginality (search for similar items in EconPapers)
JEL-codes: C71 D60 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-03-02
Handle: RePEc:eee:jetheo:v:178:y:2018:i:c:p:105-123